Alert archive / New York / High Wind Warnings in 2006
High Wind Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this high wind warning at Dec 1, 2006, 2:21 AM EST for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Dec 1, 2006, 1:00 PM EST. It was in force for 13 hr. 42 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 1, 2006, 2:21 AM EST (07:21 UTC)
- In effect from
- Dec 1, 2006, 1:00 PM EST
- Expired
- Dec 2, 2006, 2:06 AM EST
- In force
- 13 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 2:05 PM EST | TSTM WND DMG | Hornell, NY | TREE DOWN. |
| Dec 1, 2:05 PM EST | TSTM WND GST 47 | Hornell, NY | SKYWARN SPOTTER ESTIMATED WIND GUST OF 45 TO 50 MPH. |
| Dec 1, 2:15 PM EST | TSTM WND DMG | 3 Nw Avoca, NY | IN WALLACE TRAILER HOME MOVED OFF FOUNDATION TREE DOWN |
| Dec 1, 2:56 PM EST | NON-TSTM WND GST 66 | Johnson City, NY | MEASURED 66 MPH WIND GUST WBNG TV. |
| Dec 1, 3:00 PM EST | TSTM WND DMG | East Smithfield, PA | TREES DOWN ALSO IN ULSTER AND WILMOT |
| Dec 1, 3:00 PM EST | TSTM WND DMG | Port Byron, NY | |
| Dec 1, 3:37 PM EST | TSTM WND DMG | Brackney, PA | LARGE TREE BLOWN DOWN. |
| Dec 1, 3:37 PM EST | TSTM WND GST 49 | Syracuse, NY | 49 MPH WIND GUST. |
| Dec 1, 3:38 PM EST | TSTM WND DMG | Whitney Point, NY | TREES DOWN. |
| Dec 1, 3:45 PM EST | TSTM WND DMG | Lisle, NY | TREE DOWN ALSO IN TOWN OF TRIANGLE |
| Dec 1, 3:45 PM EST | NON-TSTM WND DMG | Scranton, PA | TREES AND WIRES DOWN. |
| Dec 1, 3:47 PM EST | TSTM WND DMG | Factoryville, PA | NUMEROUS TREES DOWN. |
| Dec 1, 3:47 PM EST | TSTM WND DMG | Marathon, NY | TREES AND WIRES DOWN. POWER OUTAGES REPORTED. |
| Dec 1, 3:50 PM EST | TSTM WND DMG | Groton, NY | TREES DOWN. |
| Dec 1, 3:56 PM EST | TSTM WND DMG | Blakely, PA | TREES AND WIRES DOWN. |
| Dec 1, 4:00 PM EST | TSTM WND DMG | Greene, NY | TREES DOWN. |
| Dec 1, 4:05 PM EST | TSTM WND DMG | Smyrna, NY | TREES DOWN. |
| Dec 1, 4:18 PM EST | TSTM WND DMG | Camden, NY | POLES SNAPPED. |
| Dec 1, 4:43 PM EST | TSTM WND DMG | 5 W Hawley, PA | NUMEROUS TREES DOWN. |
| Dec 1, 4:45 PM EST | TSTM WND DMG | Nescopeck, PA | MANY TREES DOWN. MOST OF THE TREES UPROOTED BUT SOME SNAPPED. BUILDINGS DAMAGED. |
| Dec 1, 4:50 PM EST | TSTM WND GST 76 | Nuangola, PA | 76 MPH WIND GUST MEASURED ON PENOBSCOT MOUNTAIN AT ABOUT 2200 FEET ELEVATION. |
| Dec 1, 4:52 PM EST | TSTM WND DMG | Dorrance, PA | TREES DOWN AND POWER OUT |
| Dec 1, 4:52 PM EST | TORNADO | Fairview Hgts, PA | *** 5 INJ *** NUMEROUS TREES BLOWN DOWN ALONG 15 MILE PATH FROM HOBBIE PA TO FAIRVIEW HEIGHTS PA. MOST DAMAGE WAS F1 INTENSITY...WITH F2 DAMAGE NEAR ROUTE 309 IN FAIRVIEW HEIGHTS. ROOF TORN OFF OF WELL-CONSTRUCTED HOUSE AND THROWN 150 FEET INTO NEIGHBORING YAR |
| Dec 1, 4:54 PM EST | TSTM WND DMG | 5 S Glen Summit, PA | *** 5 INJ *** SUPERMARKET WINDOWS BLOWN IN. HEAVY BUILDING DAMAGE TREES AND WIRES DOWN. POSSIBLE TORNADO. 5 INJURIES ARE SERIOUS. |
| Dec 1, 4:55 PM EST | TSTM WND DMG | Clinton, NY | TREES DOWN. |
| Dec 1, 4:55 PM EST | TSTM WND DMG | Mountain Top, PA | DAMAGE TO THE ROOF OF CRESTWOOD HIGH SCHOOL. MEASURED WIND GUST TO 65 MPH. |
| Dec 1, 4:55 PM EST | TSTM WND GST 66 | Avoca, PA | 66 MPH WIND GUST MEASURED BY WNEP TV 16. |
| Dec 1, 5:17 PM EST | TSTM WND DMG | 2 E Greentown, PA | TREES DOWN. |
| Dec 1, 5:17 PM EST | TSTM WND DMG | Greentown, PA | TREES DOWN. |
| Dec 1, 5:24 PM EST | HAIL 0.88 | Halcottsville, NY | |
| Dec 1, 5:26 PM EST | TORNADO | 3 Ene Hawley, PA | F0 TORNADO TOUCHED DOWN JUST EAST-NORTHEAST OF HAWLEY. MAXIMUM WIDTH OF ABOUT 100 YARDS WITH A PATH LENGTH OF 5 MILES. THE TORNADO KNOCKED DOWN SCATTERED LARGE TREES ALONG ITS PATH. MAXIMUM WINDS WERE BETWEEN 60 AND 70 MPH. |
| Dec 1, 5:30 PM EST | HAIL 0.75 | Roscoe, NY | |
| Dec 1, 5:35 PM EST | HAIL 0.75 | Margaretville, NY | |
| Dec 1, 5:35 PM EST | TORNADO | Rowland, PA | F1 TORNADO TRACKED FROM ROWLAND TO LACKAWAXEN. MAXIMUM WIDTH WAS 200 YARDS WITH A PATH LENGTH OF 5 MILES. THE TORNADO FLATTENED A 200 YARD WIDE AREA OF TREES NEAR THE CONFLUENCE OF THE LACKAWAXEN AND DELAWARE RIVERS. NUMEROUS LARGE TREES WER UPROOTED...WITH MA |
| Dec 1, 5:40 PM EST | TSTM WND DMG | 10 Se Narrowsburg, NY | TREES AND WIRES DOWN. |
| Dec 1, 5:44 PM EST | TSTM WND DMG | Monticello, NY | TREES AND WIRES DOWN |
| Dec 1, 5:45 PM EST | TSTM WND GST 60 | Loch Sheldrake, NY | TREES AND WIRES DOWN. |
| Dec 1, 5:55 PM EST | TSTM WND DMG | Rock Hill, NY | TREES AND WIRES DOWN. |
| Dec 1, 5:56 PM EST | TSTM WND DMG | 10 W Milford, PA | TREES AND WIRES DOWN AROUND GOLD KEY LAKE. |
| Dec 1, 6:00 PM EST | TSTM WND DMG | Haven, NY | NUMEROUS TREES DOWN IN THE BASHAKILL WILDLIFE MANAGEMENT AREA. SEVERAL ROADS BLOCKED. |
| Dec 1, 6:05 PM EST | TSTM WND DMG | Wurtsboro, NY | TREES AND WIRES DOWN. |
| Dec 2, 12:05 AM EST | NON-TSTM WND GST 68 | Camden, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 010721 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 221 AM EST FRI DEC 1 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-011530- /O.UPG.KBGM.HW.A.0003.061201T1800Z-061202T1200Z/ /O.NEW.KBGM.HW.W.0003.061201T1800Z-061202T1200Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 221 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOW PRESSURE MOVING UP THE OHIO VALLEY WILL STRENGTHEN AS IT MOVES NORTHEAST TOWARDS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA ON FRIDAY. A STRONG COLD FRONT ASSOCIATED WITH THIS LOW PRESSURE SYSTEM WILL CROSS THE AREA THIS EVENING AND USHER IN MUCH COLDER CONDITIONS. A LINE OF THUNDERSTORMS IS EXPECTED TO ACCOMPANY THE FRONT AS IT CROSSES THE AREA. THE MOST INTENSE WINDS ARE EXPECTED ALONG AND JUST BEHIND THIS LINE OF THUNDERSTORMS. STRONG WINDS WILL CONTINUE AS THE FRONT PASSES AND MUCH COLDER AIR POURS INTO THE REGION TONIGHT AND INTO EARLY SATURDAY MORNING. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WINDS OF THIS MAGNITUDE. BE PREPARED FOR THE POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. $$ PADAVONA
5 follow-up statements
000 WWUS71 KBGM 011147 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 647 AM EST FRI DEC 1 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-020000- /O.CON.KBGM.HW.W.0003.061201T1800Z-061202T1200Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 647 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SATURDAY... LOW PRESSURE MOVING UP THE OHIO VALLEY WILL STRENGTHEN AS IT MOVES NORTHEAST TOWARDS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA ON FRIDAY. A STRONG COLD FRONT ASSOCIATED WITH THIS LOW PRESSURE SYSTEM WILL CROSS THE AREA THIS EVENING AND USHER IN MUCH COLDER CONDITIONS. A LINE OF THUNDERSTORMS IS EXPECTED TO ACCOMPANY THE FRONT AS IT CROSSES THE AREA. THE MOST INTENSE WINDS ARE EXPECTED ALONG AND JUST BEHIND THIS LINE OF THUNDERSTORMS. STRONG WINDS WILL CONTINUE AS THE FRONT PASSES AND MUCH COLDER AIR POURS INTO THE REGION TONIGHT AND INTO EARLY SATURDAY MORNING. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WINDS OF THIS MAGNITUDE. BE PREPARED FOR THE POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. $$
000 WWUS71 KBGM 011538 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1038 AM EST FRI DEC 1 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-012345- /O.CON.KBGM.HW.W.0003.061201T1800Z-061202T1200Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1038 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. A LINE OF THUNDERSTORMS IS EXPECTED TO ACCOMPANY THE FRONT AS IT CROSSES THE AREA THIS AFTERNOON. THE MOST INTENSE WINDS ARE EXPECTED ALONG AND JUST BEHIND THIS LINE OF THUNDERSTORMS. WIND GUSTS IN EXCESS OF 60 MPH WILL LIKELY AFFECT PARTS OF THE REGION. STRONG WINDS WILL CONTINUE AS THE FRONT PASSES AND MUCH COLDER AIR POURS INTO THE REGION TONIGHT AND INTO EARLY SATURDAY MORNING. WIND GUSTS OF 50 TO 60 MPH ARE POSSIBLE OVERNIGHT...ESPECIALLY ON THE HILLTOPS. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WINDS OF THIS MAGNITUDE. BE PREPARED FOR THE POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. $$ MJ
000 WWUS71 KBGM 011956 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 256 PM EST FRI DEC 1 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-020400- /O.CON.KBGM.HW.W.0003.000000T0000Z-061202T1200Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 256 PM EST FRI DEC 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. LINES OF SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA THIS AFTERNOON. THE MOST INTENSE WINDS ARE EXPECTED TO ACCOMPANY THESE LINES OF SHOWERS AND STORMS. WIND GUSTS IN EXCESS OF 60 MPH WILL LIKELY AFFECT PARTS OF THE REGION. STRONG WINDS WILL CONTINUE AS THE FRONT PASSES AND MUCH COLDER AIR POURS INTO THE REGION TONIGHT AND INTO EARLY SATURDAY MORNING. WIND GUSTS OF 50 TO 60 MPH ARE POSSIBLE OVERNIGHT... ESPECIALLY ON THE HILLTOPS. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WINDS OF THIS MAGNITUDE. BE PREPARED FOR THE POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. $$ MJ
000 WWUS71 KBGM 020146 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 846 PM EST FRI DEC 1 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-021000- /O.CON.KBGM.HW.W.0003.000000T0000Z-061202T1200Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 846 PM EST FRI DEC 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. STRONG WINDS WILL CONTINUE OVERNIGHT AS MUCH COLDER AIR POURS INTO THE REGION BEHIND TODAY/S COLD FRONT. WIND GUSTS OF 50 TO 60 MPH ARE POSSIBLE...ESPECIALLY ON THE HILLTOPS. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WINDS OF THIS MAGNITUDE. BE PREPARED FOR THE POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. $$
000 WWUS71 KBGM 020706 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 206 AM EST SAT DEC 2 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-021800- /O.CAN.KBGM.HW.W.0003.000000T0000Z-061202T1200Z/ /O.NEW.KBGM.WI.Y.0010.061202T0706Z-061202T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 206 AM EST SAT DEC 2 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. GUSTY WINDS WILL CONTINUE TODAY AS MUCH COLDER AIR POURS INTO THE REGION. NUMEROUS REPORTS OF WIND GUSTS IN EXCESS OF 50 MPH HAVE BEEN RECEIVED EARLY THIS MORNING ACROSS NEW YORK AND PENNSYLVANIA. CONTINUED GUSTS AROUND 50 MPH ARE EXPECTED THROUGH EARLY AFTERNOON, ESPECIALLY OVER HIGH TERRAIN AND DIRECTLY DOWNWIND OF LAKES. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS TO OVER 45 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES, POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL, ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. $$ PADAVONA
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this high wind warning went out at Dec 1, 1:02 AM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 1, 1:02 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
102 AM EST FRI DEC 1 2006
.AVIATION /010600Z - 020600Z/...
A COLD FRONT WAS SLIPPING THROUGH THE NY AIRSPACE AT THIS EARLY
HOUR WITH A PREDOMINANCE OF IFR CIGS AND MVFR VSBYS BEHIND THE
BOUNDARY...AND ASSOCIATED RAINFALL. MVFR AHEAD OF THE FRONT. FRONT
IS EXPECTED TO STALL BETWEEN KBGM-KAVP BY 09Z...THEN WILL LIFT
NORTH OF ALL TERMINALS BY EARLY AFTERNOON AS LOW PRESSURE
APPROACHES FROM THE OH VLY. WILL START THE EARLY MORNING FLIGHT
PROGRAMS WITH N-NELY SFC WINDS AROUND 10 KTS AND IFR-MVFR XCPT
KAVP WHERE SW WINDS AND MVFR WILL CONTINUE. ALL AREAS RETURN TO A
S-SE WIND AFT 15Z-18Z TODAY WITH SPEEDS INCREASING 15-30 KTS AHEAD
OF STRENGTHENING LOW. CIGS/VSBYS SHOULD IMPROVE DURING THIS TIME TO
MVFR...PSBLY VFR ON OCCASION. A LINE OF CONVECTIVE CELLS IS LIKELY
TO PRECEDE A STRONG COLD FRONT CROSSING THE REGION LATE TODAY...
PROBABLY AROUND 00Z...BUT TSTMS WERE NOT INCLUDED IN THE CURRENT
FCSTS DUE TO CURRENT UNCERTAINTY. THESE WILL BE A CONCERN FOR THE
LATE AFTERNOON PUSH. SNOW SHOWERS ARE THEN FCST FOLLOW THE FRONT TOWARD
END OF THIS FCST PERIOD.
&&
.PREV DISCUSSION...
/ISSUED 1031 PM EST THU NOV 30 2006/
SHORT TERM /REST OF TONIGHT/...
CURRENT FORECAST IN GOOD SHAPE, JUST UPDATED ZONES TO REMOVE OLD
WORDING AND MINOR TWEAKS TO GRIDS. COLD FRONT CURRENTLY THROUGH
WESTERN MOHAWK VALLEY, FINGER LAKES REGION AND MUCH OF THE
CENTRAL SOUTHERN TIER. PERSISTENT LIGHT RAIN CONTINUES ALONG AND
BEHIND FRONT WITH SHOWERY ACTIVITY REST OF FA. LATEST MODEL RUNS
INDICATE COLD FRONT WILL REACH A BGM TO COOPERSTOWN LINE BTW 09Z-
12Z BEFORE BEING PUSHED BACK AS A WARM FRONT.
PREV DISCUSSION...
/ISSUED 640 PM EST THU NOV 30 2006/
AVIATION.../010000Z - 020000Z/
COMPLEX WX SCENARIO DVLPG IN THE FCST AREA THIS EVENING. COLD FNT
SLOWLY DROPPING SWRD INTO THE AREA WILL BRING LWRD CIGS AND A WIND
SHIFT IN THE NRN TAF SITES...AND MAY EVEN AFFECT ALL NY FCST PTS.
XPCT CIGS AND VSBY BHD THE FNT TO DROP INTO THE MVFR RANGE AT
TIMES...WITH LGT PCPN. FNT WILL HANG IN THE AREA BEFORE MVG BACK
NWRD FRI. DFCLT TO FCST THE XCT PSN OF THE FNT...BUT XPCT GNRL
CONT RAINS INVOF AND ON THE COLD SIDE...WITH HIER CIGS AND VSBYS
TO THE SOUTH. DEEPENING LOW OVER THE OH VLY APRCHS LTR FRI AND
HELPS MOVE THE FNT...BUT ALSO INCRS THE WIND ALL STATIONS. VERY
STRONG COLD FNT SHD PASS THRU STATIONS BEYOND THE FCST PD.
PREV DISCUSSION...
/ISSUED 352 PM EST THU NOV 30 2006/
SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
COMPLEX FORECAST UNFOLDING WITH THE POTENTIAL FOR NUMEROUS HAZARDS
TO AFFECT THE CWA THROUGH SATURDAY.
INCREDIBLY WARM AND MOIST AIR OVER THE CWA ATTM WITH TEMPS
GENERALLY 60-65 AND DEWPOINTS IN THE MID 50S. A FEW
SPRINKLES/SHOWERS HAVE MOVED ACROSS THE AREA DURING THE DAY...BUT
FOR THE MOST PART WE HAVE REMAINED DRY.
LOW PRESSURE IS CURRENTLY TAKING SHAPE OVER ARKANSAS OVER A VERY
INTENSE SFC BAROCLINIC ZONE THAT EXTENDS FROM WESTERN LAKE ONTARIO
SOUTHEAST TO NEAR HOUSTON. SHORTWAVE RACING EAST THROUGH THE TX
PANHANDLE ATTM WILL BEGIN TO TURN NORTHEAST AS S/WV NOW EVIDENT
OVER BC/AB DIVES SOUTHEAST INTO MONTANA THIS EVENING AND HELPS TO
AMPLIFY THE FLOW.
AHEAD OF THE DEVELOPING SURFACE LOW...HIGH PRESSURE BUILDING EAST
ACROSS CENTRAL ONTARIO IS HELPING TO PUSH THE SFC BAROCLINIC ZONE
EAST ACROSS LAKE ONTARIO AND TOWARDS OUR NORTHERN COUNTIES. BOTH
THE GFS/NAM SUGGEST THAT THIS BOUNDARY WILL SETTLE SOUTHEAST
TONIGHT AND BY 12Z/FRI BE LOCATED ALONG A ELMIRA-NORWICH LINE.
NORTH OF THIS FRONT...ISENTROPIC LIFT IN THE VERY MOIST AIRMASS
SHOULD BE GOOD FOR SOME LGT/MOD RAIN OVER THE FINGER LAKES AND
WESTERN MOHAWK VALLEY WITH 0.5-1.5 INCHES OF RAIN BY 12Z/FRI.
SOUTH OF THE BOUNDARY...EXPECT NUMEROUS SHOWERS WITH LESS THAN
ONE HALF INCH OF RAIN.
FRIDAY MORNING...APPROACHING LOW WILL STRENGTHEN LLEVEL SOUTHERLY
FLOW AND WILL PUSH THE FRONTAL BOUNDARY NORTH. EXPECT ANY
STRATIFORM RAIN TO TRANSITION TO SHOWERS AS THE MORNING PROGRESSES
WITH SOME BREAKS POSSIBLE IN THE CLOUDS. TEMPS WILL RISE INTO THE
60S IN MOST LOCATIONS WITH 50S OVER OUR NORTHERNMOST COUNTIES
WHERE THE FRONT WILL BE LAST TO CLEAR AS IT MOVES NORTH. WINDS
WILL INCREASE TO 10 TO 20 MPH WITH SOME GUSTS TO 30 MPH ESP ON THE
HILLTOPS.
FRIDAY AFTERNOON...LOW PRESSURE TRACKS THROUGH INDIANA AND INTO
SOUTHEASTERN MICHIGAN WITH A TRIPLE POINT LOW DEVELOPING NEAR THE
WESTERN EDGE OF OUR CWA. THIS NEW LOW WILL PULL A VERY STRONG COLD
FRONT THROUGH THE AREA DURING THE EVENING. AHEAD OF THIS
BOUNDARY... PWATS JUMP TO ABOUT 1.25 AS AN 80 KT LLJET PUMPS
MOISTURE INTO THE AREA. WITH THE INCREASING TEMPS/MOISTURE...
EXPECT SOME INSTABILITY TO DEVELOP AHEAD OF THE FRONT AS LIS ARE
PROGGED TO DROP TO -1 - 2 WITH CAPES OF 100-500 J/KG. EXPECT A
LINE OF THUNDERSTORMS TO DEVELOP ALONG/JUST AHEAD OF THE COLD
FRONT IN THIS INSTABILITY. WITH THE VERY STRONG WINDS JUST OFF THE
SURFACE...EXPECT DAMAGING WINDS TO BE THE PRIMARY CONCERN WITH THE
THUNDERSTORM LINE. TORNADOES CANNOT BE RULED OUT WITHIN THE LINE
AS LLEVEL SHEAR IS VERY IMPRESSIVE...BUT STILL FEEL THIS WILL BE
SECONDARY TO THE HIGH WIND THREAT WHICH IS WIDESPREAD. TIMING ON
FRONTAL PASSAGE IS A LITTLE TRICKY...WITH THE NAM QUITE A BIT
SLOWER THAN THE GFS. AM LEANING TOWARDS THE GFS TIMING WHICH WOULD
BRING THE FRONT RAPIDLY THROUGH THE CWA BETWEEN 20Z-00Z.
PCP SHOULD SHUT DOWN RAPIDLY AS THE FRONT PASSES EAST OF THE AREA
WITH INTENSE NVA/CAA ALOFT. WHAT PCP IS LEFT OVER WILL CHANGE TO
SHSN AFTER MIDNIGHT. THE COLD ADVECTION IS IMPRESSIVE AS T925
DROPS FROM +16C AHEAD OF THE FRONT TO ABOUT 0C BEHIND THE
FRONT...AND IN 3 HOURS. EXPECT THIS POTENT COLD ADVECTION...
COMBINED WITH RAPID PRESSURE RISES OF 15MB/6HR BEHIND THE FRONT
TO BRING STRONG WINDS TO THE SURFACE...WITH GUSTS TO 60 MPH
POSSIBLE FOR A FEW HOURS AFTER FROPA.
SATURDAY AND SATURDAY NIGHT EXPECT SOME LAKE EFFECT SNOW SHOWERS
TO IMPACT THE NORTHERN FINGER LAKES AND WESTERN MOHAWK VALLEY. THE
NAM WOULD PAINT NORTHERN ONEIDA CTY WITH SIGNIFICANT SNOWS BY
SATURDAY AFTERNOON WITH SOME AGREEMENT FROM THE GFS. HAVE UPPED
POPS TO HIGH CHC FOR SATURDAY AFTERNOON AND SAT NIGHT...AND WILL
LET LATER SHIFTS ASSESS THE POTENTIAL FOR ACCUMULATIONS.
LONG RANGE /SUNDAY - THURSDAY/...
LONGER RANGE GUIDANCE CONTINUES THE IDEA OF A COLDER PATTERN NEXT
WEEK.
OVERALL...NO MAJOR STORMS ARE EXPECTED...ALTHOUGH SEVERAL BOUTS OF
SNOW SHOWERS/FLURRIES ARE ANTICIPATED...AS NUMEROUS SHORT WAVES AND
REINFORCING TROUGHS COME THROUGH. LAKE EFFECT MECHANISMS WILL ALSO
BE IN PLACE. THUS...WELL HAVE A CHANCE OF SNOW SHOWERS ALMOST DAILY
FROM SUNDAY THROUGH WEDNESDAY...WITH AN EMPHASIS ON UPSTATE NY WHERE
THE INFLUENCES OF LAKE EFFECT SNOW WILL BE THE GREATEST. WELL GO
WITH ONE DRY DAY ON THURSDAY...FOR NOW...AS IT LOOKS LIKE HIGH
PRESSURE WILL BRIEFLY BUILD IN THIS PERIOD.
IT NOW APPEARS THAT A POTENTIAL COASTAL LOW EARLY NEXT WEEK (MAINLY
MONDAY) WILL BE FAR ENOUGH OFF SHORE TO PRECLUDE ANY REAL IMPACT ON
CENTRAL NY OR NORTHEAST PA. -MJ
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046-
055>057-062 FROM NOON FRIDAY TO MIDNIGHT SATURDAY.
...HIGH WIND WATCH FOR NYZ009-015>018-022>025-036-037-044>046-
055>057-062 FROM 1 PM FRIDAY TO 7 AM SATURDAY.
PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 FROM NOON
FRIDAY TO MIDNIGHT SATURDAY.
...HIGH WIND WATCH FOR PAZ038>040-043-044-047-048-072 FROM 1 PM
FRIDAY TO 7 AM SATURDAY.
&&
AVIATION...JABHazardous weather outlook, Dec 1, 2:08 AM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 208 AM EST FRI DEC 1 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-020715- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 208 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. A MYRIAD OF HAZARDOUS WEATHER IS ANTICIPATED, INCLUDING SEVERE THUNDERSTORMS ALONG THE COLD FRONT, HIGH WINDS ALONG AND BEHIND THE FRONT, AND POTENTIALLY FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT. A HIGH WIND WARNING IS IN EFFECT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. PADAVONA
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 1:32 PM EST | Severe Thunderstorm Warning | BGM | Steuben | 58 min |
| Dec 1, 3:01 PM EST | Severe Thunderstorm Warning | BGM | Onondaga | 29 min |
| Dec 1, 3:14 PM EST | Severe Thunderstorm Warning | BGM | Broome, Tioga | 61 min |
| Dec 1, 3:27 PM EST | Severe Thunderstorm Warning | BGM | Cortland, Madison, Oneida, Onondaga, Tompkins | 63 min |
| Dec 1, 3:43 PM EST | Severe Thunderstorm Warning | BGM | Chenango | 62 min |
| Dec 1, 4:04 PM EST | Severe Thunderstorm Warning | BGM | Delaware | 56 min |
| Dec 1, 4:17 PM EST | Severe Thunderstorm Warning | BGM | Otsego | 43 min |
| Dec 1, 4:34 PM EST | Severe Thunderstorm Warning | BGM | Oneida | 26 min |
| Dec 1, 4:59 PM EST | Severe Thunderstorm Warning | BGM | Sullivan | 61 min |
| Dec 1, 5:03 PM EST | Severe Thunderstorm Warning | BGM | Delaware | 42 min |
| Dec 1, 5:45 PM EST | Tornado Warning | BGM | Sullivan | 30 min |
| Dec 1, 2:29 PM EST | Severe Thunderstorm Warning | BGM | Bradford | 61 min |
| Dec 1, 3:00 PM EST | Severe Thunderstorm Warning | BGM | Luzerne, Wyoming | 60 min |
| Dec 1, 3:24 PM EST | Severe Thunderstorm Warning | BGM | Lackawanna | 66 min |
| Dec 1, 3:59 PM EST | Severe Thunderstorm Warning | BGM | Luzerne, Wyoming | 61 min |
| Dec 1, 4:28 PM EST | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna | 47 min |
| Dec 1, 4:59 PM EST | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Wayne | 46 min |
| Dec 1, 5:58 PM EST | Severe Thunderstorm Warning | BGM | Pike | 32 min |
Nearby
High Wind Warnings in New York, 2006High Wind Warnings in Pennsylvania, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.